MAUDE Adverse Event Report: WICKIMED PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 15FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 15FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2520
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plp2520, plumepen elite surgical smoke evac pencil, 15ft tubing, qty20, was being used during a open liver resection procedure on (b)(6) 2023 when it was reported, ¿fingerswitch diathermy standard power setting 60 tip melted away.The surgeon was actually harmed today and burnt his finger, this was also whilst cutting through abdominal muscle.¿.There was no report of medical intervention or hospitalization for the user or patient.The procedure was completed as planned.Further assessment questioning found that the surgeon sustained a 1st degree burn with no medical intervention or hospitalization.The procedure carried on as normal.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one plp2520 in original opened package.Lot number was verified.Performed a visual inspection, no abnormalities or defects were confirmed.Performed a functional inspection using the esu system 7550 (c8406), the device functioned as intended.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: for procedures where visualization may be impaired, be alert of these potential hazards: the electrode tip may remain hot enough to cause burns after the current has been de-activated.Inadvertent activation or movement of the activated electrode outside of the field of vision may result in injury to the patient.Localized burns to the patient or physician may result from electrical currents carried through conductive objects.Current may be generated in conductive objects by direct contact with the active electrode, or by the active accessory being in close proximity to the conductive object.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plp2520, plumepen elite surgical smoke evac pencil, 15ft tubing,qty20, was being used during a open liver resection procedure on (b)(6) 2023 when it was reported, ¿fingerswitch diathermy standard power setting 60 tip melted away.The surgeon was actually harmed today and burnt his finger, this was also whilst cutting through abdominal muscle.¿.There was no report of medical intervention or hospitalization for the user or patient.The procedure was completed as planned.Further assessment questioning found that the surgeon sustained a 1st degree burn with no medical intervention or hospitalization.The procedure carried on as normal.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 15FT TUBING,QTY20
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc
CH 
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc
CH  
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17315038
Report Number1320894-2023-00137
Device Sequence Number6095701
Product Code GEI
UDI-Device Identifier10845854061305
UDI-Public(01)10845854061305(17)240525(10)520521
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2024
Device Catalogue NumberPLP2520
Device Lot Number520521
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic